Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/18002
Title: Systemic inflammatory response in a liver transplant recipient: a potential side effect of mycophenolate mofetil.
Authors: Smith, Rebecca;Testro, Adam G
Affiliation: Victorian Liver Transplant Unit, Austin Health, Heidelberg, Victoria, Australia
Department of Medicine, Austin Health, The University of Melbourne, Heidelberg, Victoria, Australia
Issue Date: 28-Mar-2018
EDate: 2018
Citation: BMJ case reports 2018; online first: 28 March
Abstract: Mycophenolate mofetil is a commonly used immunosuppressive medication in the postliver transplant setting where gastrointestinal side effects tend to predominate. However, in more recent times, emerging and rare side effects are being reported in the literature. We present a case of a patient who had a significant inflammatory response and associated marked weight loss with the uptitration in dose of mycophenolate mofetil. Extensive investigations were performed to exclude other infective, inflammatory or malignant aetiologies for these symptoms, however no other cause was identified. The patient had the medication ceased and subsequently had a dramatic improvement in his inflammatory markers and regained the weight lost while on the medication.
URI: http://ahro.austin.org.au/austinjspui/handle/1/18002
DOI: 10.1136/bcr-2017-223767
PubMed URL: 29592993
Type: Journal Article
Subjects: gastrointestinal system
transplantation
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.